AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Advances in the Mathematical Sciences
Dynamical Systems in Classical Mechanics
Edited by: V. V. Kozlov
SEARCH THIS BOOK:

American Mathematical Society Translations--Series 2
Advances in the Mathematical Sciences
1995; 254 pp; hardcover
Volume: 168
ISBN-10: 0-8218-0427-8
ISBN-13: 978-0-8218-0427-8
List Price: US$120
Member Price: US$96
Order Code: TRANS2/168
[Add Item]

This book shows that the phenomenon of integrability is related not only to Hamiltonian systems, but also to a wider variety of systems having invariant measures that often arise in nonholonomic mechanics. Each paper presents unique ideas and original approaches to various mathematical problems related to integrability, stability, and chaos in classical dynamics.

Topics include ...

  • the inverse Lyapunov theorem on stability of equilibria
  • geometrical aspects of Hamiltonian mechanics from a hydrodynamic perspective
  • current unsolved problems in the dynamical systems approach to classical mechanics

Readership

Graduate students and research mathematicians working in ordinary and partial differential equations, dynamical systems, and mechanics.

Table of Contents

  • V. P. Palamodov -- Stability of motion and algebraic geometry
  • S. V. Bolotin -- Homoclinic orbits to invariant tori of Hamiltonian systems
  • D. V. Treshchev -- An estimate of irremovable nonconstant terms in the reducibility problem
  • D. V. Treshchev -- On the reducibility of the one-dimensional Schrödinger equation with quasi-periodic potential
  • Yu. N. Fedorov and V. V. Kozlov -- Various aspects of \(n\)-dimensional rigid body dynamics
  • Yu. N. Fedorov -- Integrable systems, Lax representations, and confocal quadrics
  • N. G. Moshchevitin -- Recent results on asymptotic behavior of integrals of quasiperiodic functions
  • A. A. Markeev -- The method of pointwise mappings in the stability problem of two-segment trajectories of the Birkhoff billiards
  • V. V. Kozlov -- Hydrodynamics of noncommutative integration of Hamiltonian systems
  • V. V. Kozlov -- Problemata nova, ad quorum solutionem mathematici invitantur
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia